Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The ideal class groups of two cyclotomic fields

Author: Frank Gerth
Journal: Proc. Amer. Math. Soc. 78 (1980), 321-322
MSC: Primary 12A35; Secondary 12A50
MathSciNet review: 553367
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that there are exactly two cyclotomic fields with class numbers equal to 8, namely the fields of 29th and 68th roots of unity. We show by elementary methods how to determine the structure of the ideal class groups of these fields.

References [Enhancements On Off] (What's this?)

  • [1] H. Hasse, Bericht über neuere Untersuchungen und Probleme aus der Theorie der algebraischen Zahlkörper. Ia, Jber. Deutsch. Math.-Verein. 36 (1927), 233-311.
  • [2] John Myron Masley, Solution of small class number problems for cyclotomic fields, Compositio Math. 33 (1976), no. 2, 179–186. MR 0450229
  • [3] Edwin Weiss, Algebraic number theory, McGraw-Hill Book Co., Inc., New York-San Francisco-Toronto-London, 1963. MR 0159805

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12A35, 12A50

Retrieve articles in all journals with MSC: 12A35, 12A50

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society